MAUDE Adverse Event Report: SYNTHES GMBH SYNFRAME RING CLAMP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SYNTHES GMBH SYNFRAME RING CLAMP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 387.347
Medical Device Problem Codes Mechanical Problem (1384); Material Integrity Problem (2978)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on january 15, 2024, a surgeon performed an alif procedure.Synframe ring clamps were part of the synframe that hold the retractor blades.The ring clamps were slipping after tightening down the retractor blades in situ under pressure.We do not time the surgical cases; the average time for an alif is 60 minutes, and the xase took 60 minutes.The surgeon had to readjust the retractor blades involving the ring clamps, and han-held retraction was utilized.The procedure was successfully completed.There weren't any adverse consequences that affected the patient because of the reported event.This report is for one (1)synframe ring clamp.This is report 6 of 8 (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned photo.The photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned visual analysis of the photo revealed that synframe ring clamp had scratches on the device and signs of wear due to usage.Functionality issues cannot be assessed though a photo investigation.No other issues were identified.The overall complaint was confirmed for synframe ring clamp.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that synframe ring clamp was observed with scratches on the surface device and signs of wear due to usage.It is reasonable that the spring mechanism could be worn as well.The observed condition was consistent as an end of life indicator for the device.The device exhibits damage consistent with repeated use over 21 years.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A dimensional inspection for the synframe ring clamp was not performed due to post manufacturing damage.A functional test was performed tightened the handle and the device affixed appropriately, however the mating device was not received for asses the reported condition of loose.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed worn condition of synframe ring clamp would have contributed to the complained issue.There is no indication that a design or manufacturing issue has caused the complaint condition.It was determined that the reusable instrument was worn from repeated use and servicing.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed? reviewed dimensional inspection: n/a device history lot part: 387.347 lot: 1183266 manufacturing site: werk hagendorf supplier:na release to warehouse date: 03 jun 2003 expiration date: na.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SYNFRAME RING CLAMP
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK HÄGENDORF (CH)
im bifang 6
haegendorf CO 4614
SZ   4614
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key18608560
Report Number8030965-2024-01619
Device Sequence Number11474405
Product Code LXH
UDI-Device Identifier10705034771137
UDI-Public(01)10705034771137
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number387.347
Device Lot Number1183266
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/15/2024
Supplement Date Received by Manufacturer01/31/2024
02/14/2024
Initial Report FDA Received Date01/30/2024
Supplement Report FDA Received Date02/07/2024
03/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/03/2003
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown